Blue Horizon results are back

Blue Horizon results are back

Ok so I had a BH test 7 weeks ago which showed my tsh was 6.54 and ft4 was 14.8. Others were all normal too. My gp acknowledged them and agreed I was subclinical as the bh gp also suggested.

Here are my results from today 7 weeks since the last test. My tsh has increased by 1 in only 7 weeks. My folate raised I'm not concerned about as stupidly realised I've been taking an overdose of it by mistake lol I take a multi vitamin with it in and it sin my liquid iron, how stupid of me. I will be stopping one of these from now on.

Ferritin has raised from 31. B12 is about the same.

Now I'm concerned. Why is my tsh raising so fast and my t4 which I'd have expected to have dropped is now rising? My gp said last time my gp at 14 was good and proved my body was producing thyroxine so he did want to trial me on it just yet. Now my t4 has raised to 15.8 I stand no chance do I.

The Blue Horizon gp has basically copied and pasted the exact same comment as last time. Saying repeat in 3 months, if this is your first elevated tsh repeat in 3 months or sooner if symptomatic.

That's it. No mention of what else can raise a tsh level. Can anyone shed some light? Is there any other condition that could be causing my high tsh?

Hypothyroidism is in my mum's side. My mum has it.

Thank you


21 Replies

  • Hi Jingy, I see you have had a long struggle and I'm sorry for that. I started posting Dr. Clark's videos, a series of 24 reasons for low thyroid which I realized making a real diagnosis becomes difficult.

    Your free T3 is excellent which is odd because your storage iron (ferritin) is so low (should be at least 70) and helps convert your T4 so that is a little puzzling. Cortisol is necessary also. Progesterone, believe it or not, can affect thyroid output and your adrenal glands control some of that. See if you relate to this:

  • Thank you.

    I can't really relate to that as of take the combined pill. The only thing I've had recently is set breast tenderness but it could be related to my pill. I've been on it 3 years.

    I am very puzzled.

    Thank you.

  • I don't know how the combined pill affects it, but it is not real progesterone in it - it's not biochemically identical. I don't think the oestrogen in them is either, so it might have an odd effect. I wonder if any studies have been done

  • You may have subclinical hypothyroidism with these results but your thyroid is producing a normal amount of thyroid hormones T3 and T4 as your doctor said. You seem to have got TSH and T4 muddled up. TSH may continue to rise if the thyroid is starting to fail as it is TSH that is driving the thyroid to produce T3 and T4. Your doctor or your lab could have explained this for you. I presume you are not on any thyroid replacement treatment yet and your thyroid is still responding to TSH. If you do start treatment your TSH will go down.

  • It all really confuses me because my Gp last month said as I had a FT4 result of 14.8 then I did not require thyroxine despite my TSH being 6.54. Now my TSH is 7.51 and FT4 is 15.8. My GP told me that FT4 will drop as TSH rises then I will be able to have treatment.

    The Blue Horizon GP basically copied and pasted the same comment as last time. ........

    The Thyroid Stimulating Hormone (TSH) is elevated. If you are already taking a form of thyroxine, it is possible that that your dose is too low or that you have forgotten to take it on occasion. It may be that an increase in dose is in order - if adjusted it would be sensible to repeat thyroid function (TFT) testing in around 2 months’ time. If you are not taking thyroxine, and this is the first time TSH has been noted to be high, it is possible that 'non-thyroidal illness' or other medication effects are the cause of the elevation. It may be that hypothyroidism (underactive thyroid gland) is about to develop. In these scenarios, it would be advisable to repeat thyroid function tests in 3 months’ time. I would suggest undertaking this repeat test sooner if symptoms develop.

    I just don't know what to do, is there any point in forwarding these to my GP, I can't see it making any difference. He told me I didn't need treatment.

    Thank you.


  • Well you will eventually face full blown hypothyroidism, but subclinical hypo without symptoms is very different than subclinical with that long list of symptoms of yours.

    My cousin was recently given trial of levo with better T4 and lower TSH than yours because her mom is hypo and she is very symptomatic. Her T3 is like yours and at the moment no antibodies.

    So. If your gp refuses to treat you why not self medicate? Or find a private endo. It might take another year before your TSH is enough and T4 low enough for your GP to be satisfied to start levo.

    My cousin immediately felt better after starting levo even with better starting values.

  • Do you know why my T4 might have risen? I know my GP will say it's rising so I don't need treatment.

    I have gone up by 1 already in 7 weeks on the TSH so I may hit 10 soon at this rate.

    I don't want to self medicate. I worry being on medication even ones my GP prescribes lol!

    Thank you


  • :D I feel same way about self medicating but probably end up there. .. scary!

    I don't know why T4 has risen but it does fluctuate some and your gland is working quite hard apparently. Same for my cousin, her TSH had dropped and T4 risen and yet she got trial.

    Her test results have been that way for over four years. Going up and down but TSH always above 3.5. For her it was her mom being hypo that made the doctor agree she is going to end up hypo.

  • Thank you.

    My TSH has been rising since 2013. It was 4.9, last year 5.35, January 6.54 and 7 weeks later 7.51. So there is a trend.

    My mum is also hypothyroid, her sister is hyperthyroid and so was my grandmother.

  • Is that when you started the "pill"?

  • I started the pill in July 2012. Low dose one called Loestrin 20.

  • Please's the pill.

  • Causing my thyroid issue?

    My mum is hypothyroid.

  • Yes

  • Loestrin LO LOESTRIN FE (norethindrone acetate and ethinyl estradiol, ethinyl estradiol tablets)

    -estradiol, is a steroid and estrogen sex hormone,

    I don't know how important this pill is to you but I do feel it may be the reason for your lowering thyroid output.

    Everything else tested is very good except for ferritin and I see there is some form of iron in your pill.

    If you cannot stop taking the pill, I wonder if you could change to another form. Ask your gynecologist about this.

    The reason behind this may be that the adrenals are being impacted by the extra estrogen. This video explains.

  • Thank you.

    I was put on this 3 years ago due to very heavy periods that caused my ferritin to plumeet to 8. I was very weak. I had awful pain too. It went on for years so I was advised to try this and it sorted things out. I had no problems on it. This fatigue on my began last year.

    Hypothyroidism is in my family though.

  • It's an odd circle of events that low thyroid will produce heavy periods and then naturally the low ferritin reduces thyroid activity which then stresses the adrenals.

    It's up to you jingy. Why doctors want to treat symptoms only instead of the real cause is a modern day dilemma.

  • It's difficult as I'm struggling with chronic fatigue and ill health because of thyroid or cfs aswell. If I go back to those heavy periods I'd feel even worse. It's difficult.

  • jingy, please, don't you see the connection? I do understand your fears but my fear is that you deteriorate even more in other ways.

    I'll explain first that there are many toxins in our food now and many of them are either estrogen based or halides which both affect our hormones in a bad way. Levo or NDT are not medications, they are hormones. This may counteract the imbalances that have probably been creeping up on you for years.

    A functional medicine doctor like Dr. Bergman would look for the cause but he is far above the knowledge of our ordinary GPs. The ordinary GP will start you out on any levo (they don't care which) and you would take 50 mcgs. to start. They SHOULD over the next few months monitor and escalate the hormone to an optimal level but probably won't.

    But you must know this from observing your mum. You even know what she takes I'm sure.

    Believe me, you can do no worse than has already been done to you. I've been campaigning here for three years for people to avoid exactly what's happened to you.

  • FT4 of 14 or 15 isn't good. It's not awful, but it isn't good. Good would be around 18-20 (top quarter of range)

  • Thank you.

You may also like...